Alert archive / Virginia / Tornado Warnings in 2016

Tornado Warning 24, NWS Wakefield, VA

February 24, 20164 counties in Virginia; Northampton County, North Carolina

NWS Wakefield, VA issued this tornado warning at Feb 24, 2016, 6:11 PM EST for 4 counties in Virginia; Northampton County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2016, 6:11 PM EST (23:11 UTC)
Expired
Feb 24, 2016, 6:45 PM EST
In force
34 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Northampton County, NC, Brunswick County, VA, City of Emporia, VA, Greensville County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 81 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 1:46 PM ESTTornado WatchSPC9 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 828 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
828 m²/s²
0-3 km storm-relative helicity
913 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

711 
WFUS51 KAKQ 242311
TORAKQ
NCC131-VAC025-081-183-595-242345-
/O.NEW.KAKQ.TO.W.0024.160224T2311Z-160224T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
611 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN NORTHAMPTON COUNTY IN NORTHEASTERN NORTH CAROLINA...
  SOUTHWESTERN SUSSEX COUNTY IN SOUTHEASTERN VIRGINIA...
  THE CITY OF EMPORIA IN SOUTHEASTERN VIRGINIA...
  GREENSVILLE COUNTY IN SOUTHEASTERN VIRGINIA...
  SOUTHEASTERN BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 645 PM EST
    
* AT 610 PM EST...DOPPLER RADAR INDICATED A POSSIBLE TORNADO. THIS
  DANGEROUS STORM WAS LOCATED NEAR GASBURG...OR 13 MILES NORTHEAST
  OF WARRENTON...AND MOVING NORTHEAST AT 50 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  GASBURG AROUND 615 PM EST. 
  BRUNSWICK AROUND 620 PM EST. 
  BARLEY AROUND 625 PM EST. 
  RADIUM AROUND 635 PM EST. 
  EMPORIA AROUND 640 PM EST. 
  PURDY AND JARRATT AROUND 645 PM EST. 

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
VALENTINES...LANES CORNER...EDGERTON...GRIZZARD...FIELDS CROSSROADS...
DURAND...EMPORIA RESERVOIR...ANTE...MASON AND TRIPLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3680 7781 3693 7744 3675 7737 3649 7779
      3650 7782 3651 7786 3650 7787 3651 7789
      3651 7790 3654 7790 3655 7800
TIME...MOT...LOC 2310Z 225DEG 45KT 3651 7795 

$$

BROWN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Feb 24, 4:07 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Feb 24, 4:07 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EST WED FEB 24 2016

.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK FROM CENTRAL OHIO TO THE EASTERN
GREAT LAKES TONIGHT INTO THURSDAY MORNING. THAT LOW WILL PUSH A
COLD FRONT ACROSS THE MID ATLANTIC REGION THIS EVENING THROUGH
TONIGHT. HIGH PRESSURE WILL BE SLOW TO BUILD INTO THE REGION FROM
THE WEST THURSDAY THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ONGOING SVR WX ACRS THE CWA LATE THIS AFTN...AS TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM THIS EVENG. AT 20Z/24...STRONG LO
PRES WAS LOCATED OVR CNTRL OH...WITH A COLD FRONT EXTENDING SWRD
THRU EXTRM SW VA...WRN NC...AND INTO CNTRL SC. RDR INDICATED ONE
AREA OF SHOWERS AND TSTMS MOVNG THRU CNTRL AND ERN COUNTIES...WITH
A SECONDARY LINE OF SHOWERS AND TSTMS JUST W OF CHO...FVX...RDU
LINE. THE FIRST AREA OF PCPN WILL MOVE ENE AND SHOULD PUSH OFF THE
CST BY ARND 7 PM...WITH THE SECONDARY LINE OF TSTMS MOVING EWRD
ACRS THE AREA FM LATE THIS AFTN INTO THIS EVENG...PUSHING OFF THE
CST JUST AFTR 10 PM. DAMAGING WINDS AND POSSIBLE TORNADOES WILL
CONTINUE TO BE THE MAIN THREATS. PCPN WILL END AND COLD FRONT WILL
MOVE OFF THE CST TNGT INTO EARLY THU MORNG. DRYING/GUSTY SWLY WINDS
WILL TAKE OVR BEHIND THE FRNT TNGT INTO EARLY THU MORNG...WITH THE
SKY RANGING FM MOSTLY CLEAR TO PARTLY CLOUDY. LO TEMPS WILL RANGE
THRU THE 40S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
DRY/COOL WX RETURNS FOR THU THRU SAT...WITH THE WARMEST DAY BEING
ON THU. BREEZY/WINDY THU...MOSTLY CLOUDY N AND PARTLY SUNNY S WITH
HI TEMPS RANGING THRU THE 50S. A SECONDARY FRONT SWINGS ACRS THE
AREA THU NGT INTO FRI MORNG...BRINGING A PERIOD OF CLDS AND A RE-
INFORCING SHOT OF DRIER AIR. LOWS THU NGT IN THE 30S. TURNING OUT
MOSTLY SUNNY ON FRI...AS SFC HI PRES BLDS TWD THE AREA FM THE W.
HI TEMPS WILL RANGE THRU THE 40S. THE CNTR OF HI PRES WILL SLIDE
ACRS THE GULF CST STATES FRI NGT THRU SAT. ALOFT...A WEAK TROF
WILL SLIDE ACRS THE REGION AND OFF THE CST LATE FRI NGT INTO SAT
AFTN. THIS MAY PRODUCE A FEW CLOUDS...BUT WILL OTHERWISE MAINTAIN
A DRY AIRMASS OVR THE REGION. LOWS FRI NGT RANGING THRU THE
20S...WITH HIGHS ON SAT IN THE MID TO UPR 40S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A DRY NW ZONAL FLOW PREVAILS EARLY NEXT WEEK. HIGH PRES OVR THE
SOUTHERN STATES RESULTS IN MILD CONDITIONS SUNDAY AND MONDAY.
WEAKENING COLD FRONT / TROF CROSSES REGION LATE MONDAY WITH ONLY
SLGHT CHC POPS ACROSS NWRN HALF OF FA. HIGH PRS REBUILDS INTO THE
REGION TUE BEFORE SLIDING OFF THE EAST COAST TUE NITE. WARM FRNT
ASSCTD WITH THE NEXT SYSTM ACROSS THE NATIONS MID SECTION LIFTS
WELL NORTH OF THE FA WED.

HIGHS SUN / MON 60-65 XCPT 55-60 COASTAL AREAS. LOWS IN THE 40S.
HIGHS TUE / WED 55-60 XCPT 45-50 COASTAL AREAS. LOWS M30S-L40S.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
STRONG LOW PRES SYS OVER THE OHIO VALLEY MOVING NE. A WARM FRONT
MOVED THRU THE CWA THIS MORNING AND EARLY AFTN AND WILL INCREASE
INSTABILITY ACROSS THE REGION. THIS WILL ALLOW FOR AN INCREASED
CHC FOR STRONG TSTMS OVER THE CWA THIS AFTN AND EVENING. WINDS
WILL BE MOSTLY SOUTH 15-25 KT WITH GUSTS TO 35-40 KT. WIDESPREAD
MVFR CIGS WILL AFFECT THE TERMINALS THRU THE AFTN/EVENING AS
SHOWERS/TSTMS DEVELOP. A COLD FRONT WILL PUSH THRU THE REGION AND
OFF THE COAST AROUND MIDNIGHT.

VFR CONDS EXPECTED ON THU BUT STRONG WEST WINDS WITH GUSTS TO
30-35 KT EXPECTED FROM LATE MORNING THROUGH THE AFTN AS THE LOW
PRES SYS MOVES NORTH OVER NEW ENGLAND AND THE FRONT IS FAR
OFFSHORE. CONTINUED VFR ON FRI.

&&

.MARINE...
STRONG ~985MB LOW PRESSURE OVER SW OHIO THIS AFTN WILL LIFT NE
INTO THE ERN GREAT LAKES THIS EVENING AND ERN CANADA OVERNIGHT.

NO CHANGES TO HEADLINES W/ THIS ISSUANCE AS GALE WARNINGS CONTINUE
THROUGH 1 AM TO 4 AM ACRS THE BAY/OCEAN/SOUND...WITH HIGH END
SCA'S ELSEWHERE. WINDS GENLY BELOW GALES AS OF 2 PM...BUT EXPECT
INCREASING WINDS LATE AFTN THROUGH THE EVENING AS GRADIENT TIGHTENS
AND PRESSURE FALLS INCREASE OFF TO OUR NW. SEAS CURRENTLY AVG 6-8
FT...AND WILL BUILD TO 8-13 FT...HIGHEST NORTH. WE MAY FLIRT WITH HIGH
SURF ADVISORY CONDITIONS (NEARSHORE WAVES ~8 FT) ALONG THE EASTERN
SHORE BEACHES FOR A SHORT PERIOD TONIGHT...BUT NOT CONFIDENT
ENOUGH TO ISSUE ATTM.

LOCALLY HIGHER/SEVERE WINDS POSSIBLE IN CONVECTION THROUGH THE
EVENING (AND WILL HANDLE THESE WITH SMW'S AS NEEDED). SCAS FOR THE
RIVERS WILL BE EXTENDED THROUGH THU NIGHT/11Z FRI AM.
ELSEWHERE...GALES WILL EVENTUALLY BE REPLACED WITH SCA'S THU...AND
A BRIEF PERIOD OF STRONGER WINDS MAY OCCUR LATE THU NIGHT/EARLY
FRI ACRS NRN COASTAL WATERS AS WINDS SHIFT TO THE NW. CONDITIONS
GRADUALLY IMPROVE LATER FRIDAY/SATURDAY AS HIGH PRESSURE BUILDS
INTO THE REGION.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY HAS BEEN ISSUED THROUGH THU MORNING FOR BAY
SIDE OF MD ERN SHORE WHERE TIDAL ANOMALIES HAVE RISEN TO 1.5-2.5 FT
ABOVE NORMAL. THE NEXT TIDE EARLY THU MORNING MAY ALSO PUSH MINOR
FLOODING FOR THE NRN NECK SO MAY ISSUE THERE IN A FEW HRS AS WELL.

A STRONG WESTERLY WIND BEHIND THE COLD FRONT COULD RESULT IN
BLOW- OUT TIDES BY THURSDAY NIGHT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 7 AM EST THURSDAY FOR MDZ021>023.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ635>638.
     GALE WARNING UNTIL 1 AM EST THURSDAY FOR ANZ630>634-656-658.
     GALE WARNING UNTIL 4 AM EST THURSDAY FOR ANZ650-652-654.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MPR
AVIATION...JEF
MARINE...LKB
TIDES/COASTAL FLOODING...AKQ
Hazardous weather outlook, Feb 24, 2:10 PM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EST WED FEB 24 2016

VAZ075>078-084>086-099-100-251915-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-
MATHEWS-ACCOMACK-NORTHAMPTON VA-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK
OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-102-VAZ093-095>098-523>525-251915-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012-VAZ060-064>069-079>083-087>090-092-511>522-251915-
NORTHAMPTON NC-PRINCE EDWARD-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT
OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-061-062-509-510-251915-
FLUVANNA-CUMBERLAND-GOOCHLAND-WESTERN LOUISA-EASTERN LOUISA-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PIEDMONT OF CENTRAL
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-025-251915-
INLAND WORCESTER-MARYLAND BEACHES-
210 PM EST WED FEB 24 2016

...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>023-251915-
DORCHESTER-WICOMICO-SOMERSET-
210 PM EST WED FEB 24 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY...
...TORNADO WATCH 27 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TG

In the hours before

Local storm report, Feb 24, 5:46 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
546 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     DIXIE                   37.78N  78.24W
02/24/2016                   FLUVANNA           VA   EMERGENCY MNGR

            NUMEROUS TREES DOWN

&&

EVENT NUMBER AKQ1600446

JEF
Local storm report, Feb 24, 5:47 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     FORK UNION              37.76N  78.26W
02/24/2016                   FLUVANNA           VA   EMERGENCY MNGR

            NUMEROUS TREES DOWN

&&

EVENT NUMBER AKQ1600447

JEF
Local storm report, Feb 24, 5:54 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
554 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             JETERSVILLE             37.29N  78.10W
02/24/2016  E1.00 INCH       AMELIA             VA   911 CALL CENTER

&&

EVENT NUMBER AKQ1600448

JO
Local storm report, Feb 24, 5:57 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
557 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 NNW GILLS             37.31N  78.21W
02/24/2016                   AMELIA             VA   911 CALL CENTER

            TREES DOWN ALONG SAYLERS CREEK ROAD

&&

EVENT NUMBER AKQ1600449

JO
Local storm report, Feb 24, 6:03 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
603 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     SHANNON HILL            37.88N  78.04W
02/24/2016                   GOOCHLAND          VA   911 CALL CENTER

            TREES DOWN ALONG SHANNON HILL ROAD

&&

EVENT NUMBER AKQ1600450

JO
Local storm report, Feb 24, 6:06 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
606 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     CEDAR HILLS             37.70N  77.88W
02/24/2016                   GOOCHLAND          VA   911 CALL CENTER

            TREES DOWN ALONG FAIRGROUND ROAD.

&&

EVENT NUMBER AKQ1600451

JO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 7:17 PM ESTMarine Dense Fog AdvisoryAKQ15 hr
Feb 24, 4:17 AM ESTGale WarningAKQ24 hr
Feb 24, 8:43 AM ESTRiver Flood WarningAKQBrunswick53 hr
Feb 24, 10:13 AM ESTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond65 hr
Feb 24, 12:51 PM ESTSpecial Weather StatementAKQCumberland, Prince Edward39 min
Feb 24, 1:02 PM ESTCoastal Flood AdvisoryAKQLancaster, Northumberland, Richmond, Westmoreland18 hr
Feb 24, 1:40 PM ESTSpecial Weather StatementAKQSouthampton, City of Emporia50 min
Feb 24, 2:20 PM ESTSevere Thunderstorm WarningAKQPrince George, Surry, Sussex25 min
Feb 24, 2:37 PM ESTTornado WarningAKQCharles City, James City, Prince George, Surry, Sussex, City of Williamsburg23 min
Feb 24, 2:56 PM ESTTornado WarningAKQCharles City, James City, King and Queen, King William, New Kent34 min
Feb 24, 3:11 PM ESTTornado WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan23 min
Feb 24, 3:24 PM ESTTornado WarningAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson, City of Suffolk36 min
Feb 24, 3:29 PM ESTSpecial Marine WarningAKQ46 min
Feb 24, 3:31 PM ESTTornado WarningAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach29 min
Feb 24, 3:40 PM ESTSpecial Marine WarningAKQ50 min
Feb 24, 3:51 PM ESTTornado WarningAKQPrince Edward27 min
Feb 24, 3:54 PM ESTTornado WarningAKQGloucester, Mathews, York, City of Poquoson36 min
Feb 24, 3:59 PM ESTSpecial Weather StatementAKQCity of Norfolk16 min
Feb 24, 4:02 PM ESTSpecial Marine WarningAKQ43 min
Feb 24, 4:08 PM ESTSpecial Marine WarningAKQ37 min
Feb 24, 4:08 PM ESTTornado WarningAKQFluvanna37 min
Feb 24, 4:22 PM ESTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg23 min
Feb 24, 4:25 PM ESTTornado WarningAKQCumberland, Fluvanna, Goochland35 min
Feb 24, 4:28 PM ESTSevere Thunderstorm WarningAKQCumberland, Nottoway, Prince Edward32 min
Feb 24, 4:32 PM ESTSevere Thunderstorm WarningAKQLouisa28 min
Feb 24, 4:39 PM ESTTornado WarningAKQBrunswick, Lunenburg, Mecklenburg36 min
Feb 24, 4:41 PM ESTTornado WarningAKQAmelia, Cumberland, Lunenburg, Nottoway, Prince Edward34 min
Feb 24, 4:47 PM ESTTornado WarningAKQFluvanna, Goochland, Louisa28 min
Feb 24, 4:49 PM ESTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg, Nottoway, Prince Edward26 min
Feb 24, 4:51 PM ESTTornado WarningAKQAccomack39 min
Feb 24, 5:04 PM ESTTornado WarningAKQAmelia, Chesterfield, Goochland, Nottoway, Powhatan, Prince Edward26 min
Feb 24, 5:11 PM ESTTornado WarningAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway34 min
Feb 24, 5:22 PM ESTTornado WarningAKQCaroline, Goochland, Hanover, Louisa, Powhatan23 min
Feb 24, 5:28 PM ESTTornado WarningAKQAmelia, Goochland, Hanover, Henrico, Powhatan32 min
Feb 24, 5:32 PM ESTTornado WarningAKQBrunswick, Dinwiddie, Greensville, Mecklenburg, Sussex43 min
Feb 24, 5:34 PM ESTTornado WarningAKQAmelia, Chesterfield, Dinwiddie, Nottoway41 min
Feb 24, 5:39 PM ESTTornado WarningAKQCaroline, Goochland, Hanover, Louisa36 min
Feb 24, 5:52 PM ESTTornado WarningAKQChesterfield, Hanover, Henrico, City of Richmond38 min
Feb 24, 5:58 PM ESTTornado WarningAKQCaroline, Hanover32 min
Feb 24, 6:06 PM ESTTornado WarningAKQBrunswick, Dinwiddie, Prince George, Sussex, City of Petersburg39 min
Feb 24, 6:14 PM ESTTornado WarningAKQEssex, Hanover, King and Queen, King William46 min
Feb 24, 6:35 PM ESTTornado WarningAKQCharles City, New Kent, Prince George, City of Hopewell40 min
Feb 24, 6:38 PM ESTTornado WarningAKQEssex, Northumberland, Richmond, Westmoreland37 min
Feb 24, 6:45 PM ESTTornado WarningAKQDinwiddie, Prince George, Sussex30 min
Feb 24, 6:51 PM ESTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Sussex24 min
Feb 24, 2:11 PM ESTSevere Thunderstorm WarningAKQBertie49 min
Feb 24, 2:37 PM ESTSevere Thunderstorm WarningAKQGates, Hertford38 min
Feb 24, 3:01 PM ESTSevere Thunderstorm WarningAKQChowan, Gates, Hertford29 min

Nearby

Tornado Warnings in Virginia, 2016Tornado Warnings in North Carolina, 2016Every tornado warning in 2016Tornadoes in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.